MAUDE Adverse Event Report: CARDINAL HEALTH, INC. KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH, INC. KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884711253E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation (2001); Tachycardia (2095); Abdominal Distention (2601); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Pneumoperitoneum (4819)
Date of Event 03/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Health effect - clinical code (appropriate term / code not available): lactic acidosis.An investigation is currently underway.Upon completion the results will be forwarded.
 
Event or Problem Description
The customer reported they had a patient in the sicu who was brought emergent into the operating room due to a gastric perforation.The surgeon suspects it was caused by her dobhoff tube.Per additional information provided on march 14, 2025, the dobhoff tube was inserted on (b)(6) 2025.The perforation was detected on (b)(6) 2025 via ct scan which showed there is intraperitoneal free air and free fluid.Majority of air appeared centered along the stomach, suspicious for gastric perforation.The perforation was also detected in the operating room.As a result of the perforation, the patient presented hypotension, abdominal distension, tachycardia, increased lactic acid, and increased use of vasopressors.Per the physician's notes, they performed an exploratory laparotomy, graham patch at the level of the fundus, and abthera wound vac placement.The patient is currently in critical status in the icu.
 
Additional Manufacturer Narrative
The device history record (dhr) could not be reviewed as no lot information was provided within the complaint.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.There were no samples returned for evaluation; therefore, the affected device could not be evaluated.As such, a root cause for the reported event could not be determined at this time.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
KANGAROO
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key21653707
Report Number1423537-2025-00131
Device Sequence Number9328682
Product Code KNT
UDI-Device Identifier10884521582927
UDI-Public(01)10884521582927
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K112511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number8884711253E
Device Catalogue Number8884711253E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown